Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 58, NWS Miami, FL

June 22, 2005Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 22, 2005, 2:50 PM EDT for Collier County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2005, 2:50 PM EDT (18:50 UTC)
Expired
Jun 22, 2005, 3:49 PM EDT
In force
59 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3131 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3131 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 221850
SVRMFL
FLC021-221945-
/O.NEW.KMFL.SV.W.0058.050622T1850Z-050622T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT WED JUN 22 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLLIER COUNTY IN SOUTH FLORIDA

* UNTIL 345 PM EDT

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
  NORTH BLOCKS GOLDEN GATE...OR 8 MILES SOUTH OF IMMOKALEE...AND     
  MOVING WEST SLOWLY.

* THE STORM WILL AFFECT...
  NORTH BLOCKS GOLDEN GATE


FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2613 8163 2610 8145 2634 8131 2642 8154

$$
2 follow-up statements
825 
WWUS52 KMFL 221909
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT WED JUN 22 2005

FLC021-221945-
/O.CON.KMFL.SV.W.0058.000000T0000Z-050622T1945Z/
COLLIER FL-
308 PM EDT WED JUN 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
CENTRAL COLLIER COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM...LOCATED 7 MILES NORTHEAST OF NORTH 
BLOCKS GOLDEN GATE...OR ABOUT 8 MILES SOUTH OF IMMOKALEE. THE THIS 
STORM WAS WAS NEARLY STATIONARY.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS 
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2613 8163 2610 8145 2634 8131 2642 8154

$$
CHRISTENSEN
273 
WWUS52 KMFL 221949
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT WED JUN 22 2005

FLC021-221957-
/O.EXP.KMFL.SV.W.0058.000000T0000Z-050622T1945Z/
COLLIER FL-
347 PM EDT WED JUN 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLIER COUNTY EXPIRED
AT 345 PM EDT...

WHILE THE STORM HAS WEAKENED BELOW SEVERE CRITERIA...ACTIVE WEATHER 
CONTINUES. RESIDENTS IN THE IMMOKALEE AREA SHOULD STILL BE ALERT TO 
THE POSSIBILITY OF LIGHTNING...GUSTY WINDS TO 35 MPH...AND 
TORRENTIAL DOWNPOURS.

LAT...LON 2613 8163 2610 8145 2634 8131 2642 8154

$$
CHRISTENSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:19 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 22, 2:19 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EDT WED JUN 22 2005

.DISCUSSION...MAIN CONCERN WITH THIS FORECAST PACKAGE IS NOT MUCH
CONFIDENCE IN IT. MODELS ARE BASICALLY CLUELESS IN AT LEAST THE
FIRST PERIOD. BOTH GFS AND NAM SHOW A VORT MAX JUST W OF EYW BUT
CLEARLY THE CONVECTION IS WELL TO THE NORTH AND AT THE SAME TIME
WATER VAPOR IMAGERY HAS SHOWN THROUGH THE COURSE OF THE DAY
SHORTWAVE DIVING S AROUND BACK SIDE OF MAIN EASTERN U.S. TROF BUT
MODELS TOTALLY IGNORE IT. AT ANY RATE, TAKING COMBINATION OF
CURRENT CONDITIONS AND FORECAST POPS FOR THE FIRST PERIOD. CONVECTION
APPROACHING W CST IS MOVING E AND IT IS ONLY A NARROW BAND OF
HEAVY RAINFALL WITH LIGHT TO MODERATE BEHIND IT. THUS, THERE MAY
BE SOME LOCALIZED STREET FLOODING BUT NOTHING MORE SERIOUS SO WILL
NOT NEED TO REISSUE FFA. BEYOND THE FIRST PERIOD, HAVE JUST GONE WITH
PERSISTENCE AS MODELS CONTINUE TO TRY AND DRY US OUT AS SFC
BOUNDARY WEAKENS AND TROPICAL WAVE CURRENTLY IN THE EASTERN
CARIBBEAN APPROACHES S FLA. BUT AT THE SAME TIME, UPPER LOW
REMAINS FIRMLY IN PLACE OVER THE SE U.S./N FLA REGION AND THIS
WILL PROVIDE PLENTY OF INSTABILITY FOR CONTINUED THREAT FOR PM
CONVECTION. FLOW PATTERN TODAY IS SOUTHERLY AND THIS TREND TO
CONTINUE THROGH THE END OF THE WEEK SO HAVE LEFT HIGHEST POPS OVER
THE NORTHERN ZONES. OVER THE WEEKEND INTO EARLY NEXT WEEK, GFS HAS
THE AFOREMENTIONED WAVE SPLITTING WITH THE MAIN WAVE TRACKING W
INTO THE YUCATAN REGION WHILE THE NORTHERN EXTENT OF THE WAVE
SPLITS OFF AND REMAINS JUST TO OUR EAST. SO NO REAL INCREASE IN
MOISTURE BUT PWAT TO STAY AT JUST AOB 2 INCHES.

&&

.MARINE...WINDS WILL REMAIN AT 15 KT OR LESS THROUGH THE PERIOD.
BUT PLENTY OF CONVECTION FOR MARINERS TO BE CONCERNED ABOUT
PARTICULARLY IN THE AFTERNOON AND EVENINGS.

&&

.FIRE WEATHER...NO CONCERNS WITH WET WX CONTINUING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  75  87 /  50  60  20  50
FORT LAUDERDALE  75  87  77  87 /  50  60  20  40
MIAMI            76  88  77  89 /  50  60  20  40
NAPLES           74  88  74  91 /  60  40  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 22, 9:56 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
956 AM EDT WED JUN 22 2005

FLZ063-066>075-231400-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
949 AM EDT WED JUN 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...A FEW STRONG THUNDERSTORMS DURING THE AFTERNOON...

THUNDERSTORMS: THUNDERSTORMS WILL NUMEROUS OVER MUCH OF SOUTH
FLORIDA BY THE AFTERNOON. THE MAIN THREATS FROM THESE
THUNDERSTORMS WILL BE FREQUENT LIGHTNING...SOME WIND GUSTS TO 35
MPH AND POSSIBLY SMALL HAIL.

WATERSPOUTS: CONDITIONS ARE FAVORABLE FOR WATERSPOUT DEVELOPMENT
AND THERE IS A MODERATE CHANCE OF WATERSPOUTS DEVELOPING OVER THE
COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jun 22, 10:21 AM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1021 AM EDT WED JUN 22 2005

FLZ072-221500-
BROWARD METROPOLITAN-
1021 AM EDT WED JUN 22 2005

...STRONG THUNDERSTORMS OVER BROWARD COUNTY THROUGH NOON...

A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHWEST SLOWLY ACROSS
MUCH OF CENTRAL AND NORTHERN BROWARD COUNTY THROUGH NOON.  THESE
STORMS WILL AFFECT MOST LOCATIONS FROM FORT LAUDERDALE WEST TO
WESTON AND NORTH TO POMPANO BEACH AND CORAL SPRINGS.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Special weather statement, Jun 22, 2:21 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT WED JUN 22 2005

FLZ069-070-075-222000-
EASTERN COLLIER-MAINLAND MONROE-WESTERN COLLIER-
221 PM EDT WED JUN 22 2005

...HEAVY SHOWERS AND THUNDERSTORMS APPROACHING THE WEST COAST...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE PROPAGATING EAST AROUND 10 TO
15 MPH ACROSS THE NEARSHORE WATERS OF COLLIER AND MAINLAND MONROE
COUNTIES. THIS ACTIVITY WILL GRADUALLY SPREAD INLAND THROUGH 4 PM.
IT WILL BE CAPABLE OF FREQUENT LIGHTNING...WIND GUSTS IN EXCESS OF 35
MPH...AND LOCALLY VERY HEAVY RAINFALL WITH RAINFALL RATES AS HIGH 2
TO 3 INCHES PER HOUR IN ISOLATED SPOTS. GIVEN THE RECENT RAINS...
THIS WILL LIKELY RESULT IN STREET FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. RESIDENTS ARE ADVISED TO REMAIN ON THE ALERT IN CASE
RAIN BEGINS TO TRAIN AND MOVE ON AND OFF ACROSS ANY GIVEN SAME AREA
COMPOUNDING THIS PROBLEM. IF THIS HAPPENS...URBAN FLOOD ADVISORIES
MIGHT BE ISSUED AS WE HEAD INTO THE LATE AFTERNOON HOURS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:40 AM EDTSpecial Marine WarningMFL65 min
Jun 22, 1:02 PM EDTSpecial Marine WarningMFL118 min
Jun 22, 1:36 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach24 min
Jun 22, 3:44 PM EDTSevere Thunderstorm WarningMFLMiami-Dade57 min
Jun 22, 3:58 PM EDTSpecial Marine WarningMFL47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.